Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 72, NWS Denver/Boulder, CO

June 17, 2009Logan County, Weld County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 17, 2009, 9:45 PM MDT for Logan County, Weld County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2009, 9:45 PM MDT (03:45 UTC)
Expired
Jun 17, 2009, 10:15 PM MDT
In force
30 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon

Counties Logan County, CO, Weld County, CO

The radar

The Cheyenne radar (KCYS), 111 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 2:30 PM MDTTornado WatchSPC8 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 3.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1727 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1727 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1857 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 180345
SVRBOU
COC075-123-180415-
/O.NEW.KBOU.SV.W.0072.090618T0345Z-090618T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
945 PM MDT WED JUN 17 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LOGAN COUNTY IN NORTHEAST COLORADO
  NORTHEASTERN WELD COUNTY IN NORTHEAST COLORADO

* UNTIL 1015 PM MDT

* AT 944 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING
  HAIL UP TO GOLF BALL SIZE.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 11 MILES WEST OF WESTPLAINS TO 3 MILES NORTH OF
  STONEHAM...OR ALONG A LINE EXTENDING FROM 31 MILES NORTHWEST OF
  STERLING TO 25 MILES WEST OF STERLING...MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTPLAINS
  AND STONEHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE PRODUCED GOLF BALL SIZED HAIL AT A VARIETY OF 
LOCATION IN CENTRAL WELD COUNTY DURING THE LAST COUPLE OF HOURS.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING
FOR NORTHEASTERN COLORADO.

&&

LAT...LON 4100 10338 4073 10336 4053 10378 4092 10383
TIME...MOT...LOC 0344Z 247DEG 34KT 4086 10371 4065 10368

$$
1 follow-up statement
000 
WWUS55 KBOU 180413
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1013 PM MDT WED JUN 17 2009

COC075-123-180424-
/O.EXP.KBOU.SV.W.0072.000000T0000Z-090618T0415Z/
LOGAN CO-WELD CO-
1013 PM MDT WED JUN 17 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WELD AND
NORTHWESTERN LOGAN COUNTIES WILL EXPIRE AT 1015 PM MDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.

LAT...LON 4100 10338 4073 10336 4053 10378 4092 10383
TIME...MOT...LOC 0414Z 247DEG 34KT 4097 10337 4076 10334

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:15 PM MDT, 6 hours 30 minutes earlier.

Area forecast discussion, Jun 17, 3:15 PM MDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO DATE
NATIONAL WEATHER SERVICE DENVER CO
315 PM MDT WED JUN 17 2009

.SHORT TERM...SEVERE WEATHER POTENTIAL INCREASING AT THIS HOUR
ACROSS THE NORTHEAST PLAINS OF COLORADO. SPC HAS ISSUED A TORNADO
WATCH FOR NORTHEAST AND EAST CENTRAL COLORADO NOW UNTIL 04Z/
TONIGHT. SEVERAL FACTORS COMING TOGETHER DURING THE NEXT FEW
HOURS...NAMELY INCREASING BNDRY LAYER MOISTURE...STEEP SFC-600 MB
LAPSE RATES...IMPROVING 0-6KM SHEAR PROFILE WITH INCREASING SELY
LOW-LEVEL FLOW AND A +90KT SWLY JET SEGMENT PASSING OVERHEAD. FOCUS
FOR STORM DEVELOPMENT NEXT COUPLE OF HOURS WILL BE ALONG A
PSEUDO-DRY LINE CREEPING NWRD OFF THE PALMER DIVIDE. SOUTH OF THIS
BNDRY SFC DEWPTS IN THE LOWER/MID 40S...NORTH OF IT MID/UPPER 50S.
NEW STORM CELLS FIRING JUST SOUTH OF DENVER ALONG THE WESTERN END OF
THIS BNDRY IN AN AREA OF DECENT LOW-LEVEL SHEAR. STILL SOME QUESTION
AS TO WHEN DEEP CONVECTION WILL REALLY GET GOING. Q-G VERTICAL
VELOCITY FIELDS INDICATE WEAK DOWNWARD MOTION OVER NERN COLORADO AS
OF 21Z WITH HINTS OF A CAP AROUND 600MBS ON FCST SOUNDINGS. WOULD
EXPLAIN THE LACK OF CLOUDS AND CONVECTIVE DEVELOPMENT EAST OF THE
I-25 CORRIDOR AT THIS HOUR. SUSPECT ONLY A MATTER OF TIME WHEN CAP
WILL BREAK AND STORMS BEGIN FIRING ON THIS NWRD MOVING BNDRY. COULD
SEE A FEW STORMS OVER AND NEAR THE URBAN CORRIDOR GOING SEVERE WITH
LARGE HAIL AND STRONG DAMAGING WINDS MAIN THREAT.

MODELS SHOW THIS BNDRY PROPAGATING SLOWLY N/NEWRD THRU THE I-25
URBAN CORRIDOR AND ACROSS SRN PORTIONS OF THE CWFA THRU 00Z. BUT
IT/S PROBABLY NOT UNTIL THIS BNDRY STARTS INTERACTING WITH THE
HIGHER DEWPTS AND STEEPER LAPSE RATES FARTHER OUT ON THE PLAINS.
PASSING JET WILL FURTHER ENHANCE THE LIFT PRODUCED ON THIS ADVANCING
SFC BNDRY. BUT IT/S ACROSS THE FAR NERN CORNER OF THE STATE WHERE
SEVERE WEATHER RISK AT ITS HIGHEST. MODEL CAPES IN THE 2500 TO 3800
J/KG RANGE THIS EVENING. SHEAR ALSO MUCH BETTER OUT THERE. LARGE
DAMAGING HAIL AND ISOLATED TORNADOES A GOOD BET OUT THERE. SHOULD
SEE A QUICK END TO STORMS ALONG THE FRONT RANGE THIS EVENING ONCE
THE DRY-LINE BNDRY MOVES EAST. HOWEVER...STORMS...SOME SEVERE...
COULD LINGER FOR MOST OF THE NIGHT ACROSS THE FAR NERN CORNER OF THE
STATE.

ON THURSDAY...MODELS CONTINUE TO SHOW AN UPPER LEVEL TROUGH AND AN
ACCOMPANYING COLD FRONT MOVING ACROSS THE FCST AREA LATE IN THE DAY.
AHEAD OF THIS SYSTEM...ATMOSPHERE STILL LOOKS MOIST AND UNSTABLE
WITH A STRONG SW-NE JET OVERHEAD. DAY EXPECTED TO START OUT UNDER
SCATTERED CLOUDINESS WITH PATCHY FOG ACROSS THE NERN CORNER. THEN
COLD FRONT MOVES DOWN OFF THE CHEYENNE RIDGE AROUND THE NOON
HOUR...AND ACROSS THE NERN PLAINS DURING THE AFTERNOON PRODUCING
THUNDERSTORMS ALONG THE WAY. HAIL PROBABLY THE BIGGEST THREAT
WITH THESE STORMS. MAY SEE A FEW STORMS GO SEVERE OUT ACROSS THE
NERN CORNER LATE IN THE DAY WHERE ATMOSPHERE WILL BE A BIT MORE
UNSTABLE. SINCE FRONTAL PASSAGE NOT ANTICIPATED UNTIL SOMETIME
DURING THE AFTERNOON...SUSPECT HIGH TEMPS WILL ONLY BE A FEW DEGS
LOWER THAN THOSE OBSERVED TODAY.

.LONG TERM...SHORTWAVE AND ANY ASSOCIATED THUNDERSTORMS WILL TAPER
OFF THURSDAY EVENING...POSSIBLY LINGERING ON THE EASTERN BORDER
LATE. PRETTY DECENT SUBSIDENCE ON FRIDAY WITH AN INVERSION AROUND
500 MB...THEN MOISTURE WILL COME UP FROM THE NORTH BUT IN A FAIRLY
STABLE ENVIRONMENT. MODELS ARE SHOWING MORE MOISTURE AND WEAK LIFT
ON SATURDAY...THOUGH THE ECMWF REMAINS FURTHER WEST WITH THE WAVE
LIFTING NORTHWARD AND IS LESS MOIST. NAM/GFS SOLUTIONS WIND UP WITH
A FAIRLY MOIST BUT ONLY SLIGHTLY UNSTABLE ENVIRONMENT...AND PRETTY
DECENT WIND SHEAR. INSTEAD OF LOOKING WARM AND FAIRLY DRY...THIS DAY
IS LOOKING MORE LIKE A LATE DAY CONVECTIVE EVENT. CLOUD COVER MAY
HOLD TEMPERATURES DOWN ENOUGH TO ROB THIS DAY OF ITS POTENTIAL
HOWEVER. ONLY SLIGHTLY BUMPED UP POPS BUT LOWERED HIGHS FOR SATURDAY.

ON SUNDAY MODELS ARE SHOWING THE RIDGING/WARMING/DRYING BEHIND THE
WAVE...SO NOW WE WILL SHOW THIS AS THE WARMEST DAY. MINOR VARIATIONS
AFTER THAT BUT GENERALLY SEASONAL TEMPERATURES AND POPS...STILL
HEADED FOR MORE SUMMERLIKE WEATHER.

&&

.AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS IN THE DENVER AREA
THROUGH 02Z. A FEW STORMS MAY PRODUCE LARGE HAIL...WIND GUSTS TO
40KT AND HEAVY RAINFALL. MAY EVEN SEE A STORM OR TWO PRODUCE A
FUNNEL CLOUD OR BRIEF TORNADO. TORNADO WATCH IN EFFECT UNTIL 10 PM
MDT THIS EVENING. VISIBILITIES AS LOW AS 3 MILES WITH LATE AFTERNOON
/EARLY EVENING STORMS. IMPROVING CONDITIONS EXPECTED IN THE DENVER
AREA AFTER 9 PM MDT. ALTHOUGH MAY SEE PATCHY FOG FORMING TOWARD
SUNRISE WHICH COULD BRIEFLY REDUCE VISIBILITIES AT DENVER INTL
AIRPORT TO LESS THAN A MILE.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH IN EFFECT FOR
NORTHEAST AND EAST CENTRAL COLORADO UNTIL 04Z/TONIGHT.

BAKER/GIMMESTAD
Hazardous weather outlook, Jun 17, 1:47 PM MDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DENVER CO
147 PM MDT WED JUN 17 2009

COZ030>051-181200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
147 PM MDT WED JUN 17 2009

...SLIGHT RISK OF SEVERE THUNDERSTORMS LATER TODAY ACROSS PORTIONS
OF NORTHEAST OF COLORADO...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

CONDITIONS ARE EXPECTED TO COME TOGETHER TO PRODUCE SEVERE WEATHER
ON THE PLAINS OF NORTHEAST PLAINS OF COLORADO LATER THIS AFTERNOON.
AN INCREASINGLY MOIST AND VERY UNSTABLE ATMOSPHERE WILL COMBINE WITH
STRENGTHENING SOUTHEASTERLY LOW-LEVEL WINDS TO PRODUCE ISOLATED
SUPERCELL THUNDERSTORMS. STORMS DEVELOPING EAST OF A FORT MORGAN TO
BURLINGTON LINE AFTER 4 PM WILL BE CAPABLE OF HAIL UP TO 2 INCHES IN
DIAMETER...DAMAGING OUTFLOW WINDS TO 60 MPH AND POSSIBLY A FEW
TORNADOES.

THE FIRST WAVE OF THUNDERSTORMS DEVELOPING OVER THE FRONT RANGE AND
ALONG A BOUNDARY COMING OFF THE PALMER DIVIDE WILL MOVE ACROSS THE
I-25 URBAN CORRIDOR BETWEEN 2 AND 4 PM.  A FEW OF THESE STORMS WILL
BE CAPABLE OF WIND GUSTS TO 40 MPH...BRIEF HEAVY RAINFALL AND SMALL
HAIL. A STORM OR TWO MAY EVEN BECOME SEVERE NORTH OF THE DENVER
METRO AREA WITH DAMAGING HAIL...STRONG WIND AND FUNNELS CLOUDS THE
MAIN THREATS. AS THESE STORMS MIGRATE NORTHEAST INTO MORE MOIST AND
UNSTABLE AIR...ANTICIPATE RAPID DEVELOPMENT. THUNDERSTORMS...SOME OF
THEM SEVERE... ON THE FAR NORTHEAST PLAINS OF COLORADO ARE EXPECTED
COULD LINGER FOR MOST OF THE NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CHANCES FOR THUNDERSTORMS WILL INCREASE AGAIN THURSDAY PRIOR TO A
COLD FRONT MOVING THROUGH IN THE LATE AFTERNOON. WARMER AND DRIER
CONDITIONS WILL THEN RETURN FOR FRIDAY. A SURGE OF MOISTURE SATURDAY
AND ANOTHER WEATHER DISTURBANCE WILL INCREASE SHOWER AND
THUNDERSTORM ACTIVITY AGAIN. SUNDAY THROUGH TUESDAY WILL RETURN TO
WARMER AND DRIER CONDITIONS HOWEVER THE THREAT OF ISOLATED
THUNDERSTORMS WILL REMAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUESTED AFTER 2 PM TODAY. TORNADO WATCH
WILL BE ISSUED SHORTLY.

BAKER/GIMMESTAD

In the hours before

Local storm report, Jun 17, 6:54 PM MDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
654 PM MDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             5 NE AKRON              40.21N 103.14W
06/17/2009  M1.00 INCH       WASHINGTON         CO   TRAINED SPOTTER

            MOST HAIL WAS SOFT AND SPLATTERED UPON IMPACT.

0605 PM     HAIL             6 NE AKRON              40.22N 103.13W
06/17/2009  M2.75 INCH       WASHINGTON         CO   TRAINED SPOTTER

            MOST HAIL STONES WERE GOLF BALL SIZE. SPOTTERS WENT TO
            THE BASEMENT.

&&

BENTON
Local storm report, Jun 17, 7:38 PM MDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
738 PM MDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     HAIL             NE LONGMONT             40.17N 105.11W
06/17/2009  M1.00 INCH       BOULDER            CO   NWS EMPLOYEE

0727 PM     HAIL             S LONGMONT              40.17N 105.11W
06/17/2009  M1.00 INCH       BOULDER            CO   NWS EMPLOYEE

0724 PM     HAIL             LONGMONT                40.17N 105.11W
06/17/2009  M1.00 INCH       BOULDER            CO   TRAINED SPOTTER

            HAIL LASTED FOR 10 MINUTES

0608 PM     HAIL             5 NE AKRON              40.21N 103.14W
06/17/2009  M1.00 INCH       WASHINGTON         CO   TRAINED SPOTTER

            MOST HAIL WAS SOFT AND SPLATTERED UPON IMPACT.

0605 PM     HAIL             6 NE AKRON              40.22N 103.13W
06/17/2009  M2.75 INCH       WASHINGTON         CO   TRAINED SPOTTER

            MOST HAIL STONES WERE GOLF BALL SIZE. SPOTTERS WENT TO
            THE BASEMENT.

&&

BENTON
Local storm report, Jun 17, 7:47 PM MDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
747 PM MDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     HAIL             NE LONGMONT             40.17N 105.11W
06/17/2009  M1.00 INCH       BOULDER            CO   NWS EMPLOYEE

0730 PM     HAIL             LONGMONT                40.17N 105.11W
06/17/2009  M1.00 INCH       BOULDER            CO   TRAINED SPOTTER

            QUARTER SIZE HAIL ACCOMPANIED WITH NICKEL TO PENNY SIZE
            HAIL.

0727 PM     HAIL             S LONGMONT              40.17N 105.11W
06/17/2009  M1.00 INCH       BOULDER            CO   NWS EMPLOYEE

0724 PM     HAIL             LONGMONT                40.17N 105.11W
06/17/2009  M1.00 INCH       BOULDER            CO   TRAINED SPOTTER

            HAIL LASTED FOR 10 MINUTES

0608 PM     HAIL             5 NE AKRON              40.21N 103.14W
06/17/2009  M1.00 INCH       WASHINGTON         CO   TRAINED SPOTTER

            MOST HAIL WAS SOFT AND SPLATTERED UPON IMPACT.

0605 PM     HAIL             6 NE AKRON              40.22N 103.13W
06/17/2009  M2.75 INCH       WASHINGTON         CO   TRAINED SPOTTER

            MOST HAIL STONES WERE GOLF BALL SIZE. SPOTTERS WENT TO
            THE BASEMENT.

&&

BENTON
Local storm report, Jun 17, 8:36 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
836 PM MDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 PM     HAIL             2 E KERSEY              40.39N 104.52W
06/17/2009  M1.00 INCH       WELD               CO   AMATEUR RADIO

0823 PM     HAIL             1 NE GILL               40.46N 104.52W
06/17/2009  M1.75 INCH       WELD               CO   TRAINED SPOTTER

0819 PM     HAIL             3 NW GILL               40.48N 104.57W
06/17/2009  M1.75 INCH       WELD               CO   TRAINED SPOTTER

            MOST HAIL WAS QUARTER SIZE

0810 PM     HAIL             GREELEY                 40.42N 104.74W
06/17/2009  M1.00 INCH       WELD               CO   TRAINED SPOTTER

            HAIL WAS RELATIVELY SOFT

0733 PM     HAIL             NE LONGMONT             40.17N 105.11W
06/17/2009  M1.00 INCH       BOULDER            CO   NWS EMPLOYEE

0730 PM     HAIL             LONGMONT                40.17N 105.11W
06/17/2009  M1.00 INCH       BOULDER            CO   TRAINED SPOTTER

            QUARTER SIZE HAIL ACCOMPANIED WITH NICKEL TO PENNY SIZE
            HAIL.

0727 PM     HAIL             S LONGMONT              40.17N 105.11W
06/17/2009  M1.00 INCH       BOULDER            CO   NWS EMPLOYEE

0724 PM     HAIL             LONGMONT                40.17N 105.11W
06/17/2009  M1.00 INCH       BOULDER            CO   TRAINED SPOTTER

            HAIL LASTED FOR 10 MINUTES

0608 PM     HAIL             5 NE AKRON              40.21N 103.14W
06/17/2009  M1.00 INCH       WASHINGTON         CO   TRAINED SPOTTER

            MOST HAIL WAS SOFT AND SPLATTERED UPON IMPACT.

0605 PM     HAIL             6 NE AKRON              40.22N 103.13W
06/17/2009  M2.75 INCH       WASHINGTON         CO   TRAINED SPOTTER

            MOST HAIL STONES WERE GOLF BALL SIZE. SPOTTERS WENT TO
            THE BASEMENT.

&&

BENTON
Local storm report, Jun 17, 9:07 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
907 PM MDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             11 S BRIGGSDALE         40.47N 104.32W
06/17/2009  M1.75 INCH       WELD               CO   TRAINED SPOTTER

0850 PM     HAIL             11 S BRIGGSDALE         40.47N 104.32W
06/17/2009  M1.75 INCH       WELD               CO   TRAINED SPOTTER

            LOTS OF CLOUD TO GROUND LIGHTNING

0826 PM     HAIL             2 E KERSEY              40.39N 104.52W
06/17/2009  M1.00 INCH       WELD               CO   AMATEUR RADIO

0823 PM     HAIL             1 NE GILL               40.46N 104.52W
06/17/2009  M1.75 INCH       WELD               CO   TRAINED SPOTTER

0819 PM     HAIL             3 NW GILL               40.48N 104.57W
06/17/2009  M1.75 INCH       WELD               CO   TRAINED SPOTTER

            MOST HAIL WAS QUARTER SIZE

0810 PM     HAIL             GREELEY                 40.42N 104.74W
06/17/2009  M1.00 INCH       WELD               CO   TRAINED SPOTTER

            HAIL WAS RELATIVELY SOFT

0733 PM     HAIL             NE LONGMONT             40.17N 105.11W
06/17/2009  M1.00 INCH       BOULDER            CO   NWS EMPLOYEE

0730 PM     HAIL             LONGMONT                40.17N 105.11W
06/17/2009  M1.00 INCH       BOULDER            CO   TRAINED SPOTTER

            QUARTER SIZE HAIL ACCOMPANIED WITH NICKEL TO PENNY SIZE
            HAIL.

0727 PM     HAIL             S LONGMONT              40.17N 105.11W
06/17/2009  M1.00 INCH       BOULDER            CO   NWS EMPLOYEE

0724 PM     HAIL             LONGMONT                40.17N 105.11W
06/17/2009  M1.00 INCH       BOULDER            CO   TRAINED SPOTTER

            HAIL LASTED FOR 10 MINUTES

0608 PM     HAIL             5 NE AKRON              40.21N 103.14W
06/17/2009  M1.00 INCH       WASHINGTON         CO   TRAINED SPOTTER

            MOST HAIL WAS SOFT AND SPLATTERED UPON IMPACT.

0605 PM     HAIL             6 NE AKRON              40.22N 103.13W
06/17/2009  M2.75 INCH       WASHINGTON         CO   TRAINED SPOTTER

            MOST HAIL STONES WERE GOLF BALL SIZE. SPOTTERS WENT TO
            THE BASEMENT.

&&

BENTON
Local storm report, Jun 17, 9:27 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
927 PM MDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     HAIL             3 S BUCKINGHAM          40.58N 103.97W
06/17/2009  M1.75 INCH       WELD               CO   TRAINED SPOTTER

            MOSTLY QUARTER SIZE HAIL

0850 PM     HAIL             11 S BRIGGSDALE         40.47N 104.32W
06/17/2009  M1.75 INCH       WELD               CO   TRAINED SPOTTER

            LOTS OF CLOUD TO GROUND LIGHTNING

0850 PM     HAIL             11 S BRIGGSDALE         40.47N 104.32W
06/17/2009  M1.75 INCH       WELD               CO   TRAINED SPOTTER

0826 PM     HAIL             2 E KERSEY              40.39N 104.52W
06/17/2009  M1.00 INCH       WELD               CO   AMATEUR RADIO

0823 PM     HAIL             1 NE GILL               40.46N 104.52W
06/17/2009  M1.75 INCH       WELD               CO   TRAINED SPOTTER

0819 PM     HAIL             3 NW GILL               40.48N 104.57W
06/17/2009  M1.75 INCH       WELD               CO   TRAINED SPOTTER

            MOST HAIL WAS QUARTER SIZE

0810 PM     HAIL             GREELEY                 40.42N 104.74W
06/17/2009  M1.00 INCH       WELD               CO   TRAINED SPOTTER

            HAIL WAS RELATIVELY SOFT

0733 PM     HAIL             NE LONGMONT             40.17N 105.11W
06/17/2009  M1.00 INCH       BOULDER            CO   NWS EMPLOYEE

0730 PM     HAIL             LONGMONT                40.17N 105.11W
06/17/2009  M1.00 INCH       BOULDER            CO   TRAINED SPOTTER

            QUARTER SIZE HAIL ACCOMPANIED WITH NICKEL TO PENNY SIZE
            HAIL.

0727 PM     HAIL             S LONGMONT              40.17N 105.11W
06/17/2009  M1.00 INCH       BOULDER            CO   NWS EMPLOYEE

0724 PM     HAIL             LONGMONT                40.17N 105.11W
06/17/2009  M1.00 INCH       BOULDER            CO   TRAINED SPOTTER

            HAIL LASTED FOR 10 MINUTES

0608 PM     HAIL             5 NE AKRON              40.21N 103.14W
06/17/2009  M1.00 INCH       WASHINGTON         CO   TRAINED SPOTTER

            MOST HAIL WAS SOFT AND SPLATTERED UPON IMPACT.

0605 PM     HAIL             6 NE AKRON              40.22N 103.13W
06/17/2009  M2.75 INCH       WASHINGTON         CO   TRAINED SPOTTER

            MOST HAIL STONES WERE GOLF BALL SIZE. SPOTTERS WENT TO
            THE BASEMENT.

&&

BENTON

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:17 PM MDTSevere Thunderstorm WarningBOUBoulder, Larimer, Weld58 min
Jun 17, 8:16 PM MDTSevere Thunderstorm WarningBOUWeld29 min
Jun 17, 8:45 PM MDTSevere Thunderstorm WarningBOUWeld30 min
Jun 17, 9:17 PM MDTSevere Thunderstorm WarningBOUWeld28 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.